Alert archive / Alabama / Special Marine Warnings in 2011
Special Marine Warning 178, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Sep 5, 2011, 3:08 AM CDT. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2011, 3:08 AM CDT (08:08 UTC)
- Expired
- Sep 5, 2011, 5:00 AM CDT
- In force
- 112 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Sep 4, 10:07 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Sep 4, 10:07 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1007 PM CDT SUN SEP 4 2011
...LEE NOW A TROPICAL DEPRESSION...
...EVERYBODY SHOULD REMAIN WEATHER AWARE THROUGH MONDAY AS THE
REGION WILL STILL FEEL SIGNIFICANT IMPACTS FROM THIS STORM SYSTEM...
.PUBLIC UPDATE...AS OF THE 10 PM ADVISORY THE NATIONAL HURRICANE
CENTER HAS DOWNGRADED LEE TO A TROPICAL DEPRESSION. THEREFORE...THE
TROPICAL STORM WARNING HAS BEEN DROPPED. HOWEVER...WE ARE STILL
EXPECTING IMPACTS FROM THE STORM. THE THREAT FOR ISOLATED TORNADOES
CONTINUES ACROSS THE AREA WITH LOW LEVEL SHEAR AND HELICITY ONLY
INCREASING AS THE NIGHT PROGRESSES. WE WILL LIKELY SEE ADDITIONAL
BANDS OF SHOWERS AND THUNDERSTORMS DEVELOP OVERNIGHT OFFSHORE WITH
THE MARINE DIURNAL INSTABILITY MAX AND MOVE TOWARD LAND.
THEREFORE...WILL CONTINUE A TORNADO WATCH THROUGH THE OVERNIGHT
HOURS. THE THREAT FOR MINOR COASTAL FLOODING WILL ALSO PERSIST
OVERNIGHT WITH THE ARRIVAL OF HIGH TIDE. A COASTAL FLOOD ADVISORY
WILL BE ISSUED TO COVER THIS.
AS T.D. LEE BEGINS TO INTERACT WITH AN UPPER LEVEL TROUGH...IT WILL
START TRANSITIONING TO AN EXTRATROPICAL CYCLONE AND ACCELERATE
EAST...MOVING OVER OUR REGION DURING THE DAY MONDAY. AS THIS
EXTRATROPICAL TRANSITION TAKES PLACE...WINDS ACROSS THE REGION WILL
INCREASE AS THE BAROCLINIC RESPONSE STRENGTHENS THE LOW TO MID LEVEL
WIND FIELD. FORECAST SOUNDINGS SHOW WINDS OF 40 KTS NOT TOO FAR OFF
THE SFC AND SOME OF THESE WINDS ARE LIKELY TO REACH THE GROUND.
THEREFORE...WE WILL ISSUE A HIGH WIND WARNING FOR THE COASTAL
COUNTIES AS SUSTAINED WINDS OF 25 TO 35 WITH FREQUENT GUSTS TO 45 MPH
ARE EXPECTED. A WIND ADVISORY FOR SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS TO 35 MPH HAS BEEN ISSUED FOR INLAND AREAS.
THE SEVERE WEATHER THREAT ONLY LOOKS TO INCREASE DURING THE DAY
TOMORROW...DUE IN LARGE PART TO THE LOW PASSING OVER THE INLAND CWA
AND THE LOW LEVEL JET INCREASING TO 50 KT. THEREFORE...THE THREAT
FOR ISOLATED TORNADOES WILL REMAIN WITH US...ALONG WITH THE
POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS.
THE FLASH FLOOD WATCH WILL REMAIN AS IS WITH MORE HEAVY RAIN ON THE
WAY TOMORROW. THIS HEAVY RAIN WILL FALL ON VERY SATURATED GROUND
OVER THE SOUTHERN HALF OF THE FORECAST AREA.
THE GULF WATERS WILL REMAIN VERY ROUGH AND DANGEROUS WITH HIGH SURF
AND A LIFE THREATENING RIP CURRENTS. 34/JFB
&&
.MARINE UPDATE...EVEN THOUGH LEE IS NO LONGER A TROPICAL STORM...
WINDS ACROSS THE MARINE AREA ARE EXPECTED TO INCREASE MONDAY AS LEE
STRENGTHENS AS A NON TROPICAL LOW. THEREFORE...A GALE WARNING WILL BE
ISSUED FOR ALL MARINE ZONES. A COLD FRONT WILL MOVE THROUGH THE
MARINE WATERS MONDAY EVENING WITH A STRONG OFFSHORE FLOW DEVELOPING...
BUT LIKELY BELOW GALE LEVELS. 34/JFB
&&
.PREV DISCUSSION... /ISSUED 350 PM CDT SUN SEP 4 2011/
LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE SYSTEM WILL BE FULLY
EXTRA-TROPICAL BY WEDNESDAY AND CONTINUE TO WOBBLE NORTHWARD. IN WAKE
OF THE COLD FRONT...A DRIER AND COOLER AIRMASS WILL MOVE ACROSS THE
AREA THROUGH THE END OF THE WEEK. MOISTURE BEGINS TO RETURN NEXT
WEEKEND WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
RETURNING. HIGHS WILL BE IN THE LOW TO MID 80S THROUGH MUCH OF THE
WEEK WITH LOWS IN THE LOW TO MID 60S INLAND TO UPPER 60S NEAR THE
COAST THROUGH THURSDAY BEFORE CREEPING BACK TO UP TO NEAR
CLIMATOLOGICAL NORMALS. /13
AVIATION...PERIODS OF SHRA AND TSRA WILL CONTINUE TO PRODUCE MVFR
CONDITIONS THROUGH THE PERIOD WITH GUSTY WINDS IN THE RAIN BANDS.
/13
MARINE...TROPICAL STORM LEE WILL LINGER ACROSS THE CENTRAL
LOUISIANA COAST THROUGH TONIGHT AND IS EXPECTED TO DRIFT NORTHEAST
ACROSS SOUTHERN MISSISSIPPI AND CENTRAL ALABAMA FROM LATE SUNDAY
THROUGH TUESDAY. A MODERATE TO STRONG SOUTHEASTERLY WIND FLOW IS
EXPECTED TO CONTINUE THROUGH SUNDAY...BECOMING MORE SOUTHERLY
THROUGH LABOR DAY. REFER TO THE LATEST ADVISORIES ISSUED BY THE
NATIONAL HURRICANE CENTER REGARDING TROPICAL STORM LEE.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
COASTAL FLOOD ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
UPPER MOBILE.
HIGH SURF ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
HIGH WIND WARNING FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.
WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
COASTAL FLOOD ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
HIGH SURF ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
HIGH WIND WARNING FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
COASTAL SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
20 TO 60 NM.
&&Hazardous weather outlook, Sep 4, 10:32 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1032 PM CDT SUN SEP 4 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-051200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1032 PM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT THROUGH MONDAY TROPICAL DEPRESSION LEE WILL TRANSITION TO A STRENGTHENING NON TROPICAL LOW ON MONDAY...ACCELERATING EAST NORTHEAST INTO THE REGION. WHILE THE TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED... SIGNIFICANT IMPACTS FROM THIS STORM SYSTEM WILL STILL BE FELT. SOME OF THE THREATS INCLUDE STRONG GUSTY WINDS...MINOR COASTAL FLOODING...DANGEROUS SURF... LOCALIZED FLASH FLOODING...AND GALE FORCE WINDS OVER THE MARINE AREA. PLEASE REFER TO THE APPROPRIATE ADVISORIES AND WARNINGS FOR FURTHER DETAILED INFORMATION. ONE OF THE MAIN CONCERNS THROUGH MONDAY WILL BE THE THREAT FOR ISOLATED TORNADOES. THE THREAT IS EXPECTED TO INCREASE DURING THE DAY MONDAY AS THE SURFACE LOW MOVES INTO THE REGION. A TORNADO WATCH IS CURRENTLY IN EFFECT UNTIL 7 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY A COLD FRONT WILL MOVE ACROSS THE AREA MONDAY NIGHT...BRINGING MUCH DRIER AND COOLER AIR INTO THE REGION. A STRONG OFFSHORE FLOW CAN BE EXPECTED OVER THE MARINE AREA ALONG WITH A CONTINUATION OF HIGH SEAS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SKYWARN STORM SPOTTERS IS REQUESTED IN SUPPORT OF SEVERE WEATHER OPERATIONS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Sep 4, 9:58 PM CDT | High Wind Warning | MOB | 21 hr | |
| Sep 4, 9:58 PM CDT | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 24 hr |
| Sep 4, 10:24 PM CDT | Coastal Flood Advisory | MOB | 15 hr | |
| Sep 4, 10:24 PM CDT | Rip Current Statement | MOB | 21 hr | |
| Sep 4, 10:24 PM CDT | High Surf Advisory | MOB | 21 hr | |
| Sep 4, 10:26 PM CDT | Gale Warning | MOB | 21 hr | |
| Sep 5, 1:10 AM CDT | Special Marine Warning | MOB | 50 min | |
| Sep 5, 1:44 AM CDT | Tornado Warning | MOB | Choctaw, Washington | 50 min |
| Sep 5, 2:18 AM CDT | Tornado Warning | MOB | Washington | 16 min |
| Sep 5, 2:24 AM CDT | River Flood Warning | MOB | Baldwin | 15 hr |
| Sep 5, 3:36 AM CDT | Tornado Warning | MOB | Clarke, Mobile, Washington | 39 min |
| Sep 5, 3:56 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 5, 4:38 AM CDT | Small Craft Advisory | MOB | 29 hr | |
| Sep 5, 4:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Sep 5, 5:24 AM CDT | Tornado Warning | MOB | Washington | 51 min |
| Sep 5, 5:51 AM CDT | Special Marine Warning | MOB | 114 min | |
| Sep 5, 6:15 AM CDT | Tornado Warning | MOB | Choctaw, Clarke, Washington | 19 min |
| Sep 5, 6:40 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 50 min |
| Sep 5, 6:44 AM CDT | Special Marine Warning | MOB | 91 min | |
| Sep 5, 7:37 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 38 min |
| Sep 5, 7:42 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 5, 7:52 AM CDT | Special Marine Warning | MOB | 83 min | |
| Sep 5, 8:07 AM CDT | Special Marine Warning | MOB | 38 min | |
| Sep 5, 8:10 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile, Washington | 50 min |
| Sep 5, 8:40 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 65 min |
| Sep 5, 8:45 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 45 min |
| Sep 5, 9:19 AM CDT | Special Marine Warning | MOB | 41 min | |
| Sep 5, 9:41 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 5, 9:56 AM CDT | Tornado Warning | MOB | Escambia | 34 min |
| Sep 5, 9:59 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 5, 9:59 AM CDT | Tornado Warning | MOB | Covington | 61 min |
| Sep 5, 10:11 AM CDT | Tornado Warning | MOB | Monroe | 26 min |
| Sep 5, 10:23 AM CDT | River Flood Warning | MOB | Mobile | 14 hr |
| Sep 5, 10:35 AM CDT | Tornado Warning | MOB | Escambia | 40 min |
| Sep 5, 10:52 AM CDT | Tornado Warning | MOB | Conecuh, Escambia, Monroe | 38 min |
| Sep 5, 10:58 AM CDT | Tornado Warning | MOB | Covington | 62 min |
| Sep 5, 11:24 AM CDT | Tornado Warning | MOB | Monroe, Wilcox | 36 min |
| Sep 5, 11:43 AM CDT | Special Marine Warning | MOB | 107 min | |
| Sep 5, 12:31 PM CDT | Tornado Warning | MOB | Covington | 26 min |
| Sep 5, 12:54 PM CDT | Coastal Flood Warning | MOB | 6 hr | |
| Sep 4, 9:12 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 63 min |
| Sep 4, 11:53 PM CDT | Tornado Warning | MOB | Santa Rosa | 67 min |
| Sep 5, 1:07 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 53 min |
| Sep 5, 5:11 AM CDT | Tornado Warning | MOB | Okaloosa | 64 min |
| Sep 5, 7:23 AM CDT | Areal Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 12 hr |
| Sep 5, 9:16 AM CDT | Tornado Warning | MOB | Okaloosa | 44 min |
| Sep 5, 10:39 AM CDT | Flash Flood Warning | MOB | Okaloosa | 111 min |
| Sep 5, 1:14 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 39 min |
| Sep 4, 7:05 PM CDT | Tornado Warning | MOB | Perry, Stone | 28 min |
| Sep 4, 8:15 PM CDT | Tornado Warning | MOB | Perry | 45 min |
| Sep 4, 8:28 PM CDT | Tornado Warning | MOB | Wayne | 62 min |
| Sep 5, 4:40 AM CDT | Tornado Warning | MOB | George, Greene | 50 min |
Nearby
Special Marine Warnings in Alabama, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.